# SDR IXXA0400106O9

- Difficulty date: September 21, 2004
- Submitted: September 21, 2004
- Operation: Air carrier
- Aircraft: N799AL
- Make and model: Doug DC-8-62
- Aircraft serial: 45922335
- Aircraft time: 74,833 hours, 23,286 cycles
- System (JASC): 2210 · Autopilot System
- Part: Yaw Damper
- Condition: Malfunctioned
- Location: Autoflight
- Part time: 74,833 hours, 23,286 cycles
- Stage of operation: CL
- How discovered: O
- Nature of condition: J
- Precautionary procedure: A

## Discrepancy

AFTER TAKEOFF FROM WSAP, YAW DAMPER ENGAGED, RUDDER KICKED TO THE LEFT.  DISENGAGED YAW DAMPER.  CREW TRIED TO RE-ENGAGE YAW DAMPER AND RUDDER KICKED LEFT AGAIN, TURNED OFF YAW DAMPER.  CREW RETURNED AIRCRAFT TO WSAP AND LANDED WITHOUT INCIDENT.  AN INVESTIGATION IS ONGOING.  AS SOON AS INFORMATION IS AVAILABLE IT WILL BE PROVIDED.
